A health care professional in the US state of Alaska developed a severe allergic reaction after taking the Pfizer vaccine, Reuters said on Wednesday.
This is the third case of a severe allergic reaction to the Pfizer vaccine. The situation was first reported in the UK, the first country to start administering the vaccine a week ago.
Two health professionals who have a history of allergies passed out after taking the vaccine, which led British health officials to suspend taking the vaccine to people who have a history of anaphylaxis or severe allergic reactions to drugs and food.
In the United States, which began implementing the vaccination plan this week, the health care worker, who according to the Washington Post, is a middle-aged woman, had an allergic reaction to the Pfizer vaccine within minutes of taking it.
Even after the situation in the United Kingdom, US authorities have assumed that most people with allergies can safely receive the vaccine and that only those who have had severe allergic reactions should be excluded from vaccination.
Doctors were able to control the woman’s allergic reaction when administering epinephrine, however, the patient is still admitted to the hospital.
Asked about the situation, the former director of the Food and Drug Administration said that this is a situation that must be analyzed. “We need to know what the denominator is – how many doses were given? Is it going to occur with a higher incidence with this vaccine than with others?” Asked Jesse Goodman in a statement to Reuters.